Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Edema, Swelling of Feet Ankles, Fluid Retention

BackToWorkBBackToWork Owego, NY (Upstate NY, Tioga Cty)Posts: 29
edited 06/11/2012 - 8:41 AM in Pain Medications
Greetings All!

I hope all your meds are performing optimally.

I am taking Hydrocodone/Acetaminophen 7.5/500 (Lortab, Vicodin)... Diclofenac NA 50mg... Lamictal (Lamotragine 250mg); Prilosec... sometimes Flexeril... I'm pending surgery for a couple of Herniated Discs and Severe Spinal Stenosis.

Just saw the Neuro-doc yesterday...

I have Edema in my feet and ankles pretty bad... Neuro-Doc won't operate until it's resolved... they're working on it but I don't have much confidence in "them"... they don't seem to believe that meds could be causing the problem... I've had Edema before while taking other meds... along with constipation, blurry vision... which I also have now...

Any information regarding your experience with Edema will be greatly appreciated...

Thanks
advertisement

Comments

  • I had edema in my legs and feet and I used TED stockings. My Primary Dr. also gave me a water pill and I also got a recumbent exercise bike to use to get the circulation going in my legs and the swelling went down. That's just my experience and you should consult your Dr. for any of these things and review your meds with them. I think your Primary should find the cause of the swelling whether it's the meds or other reason. I'm sorry your Surgeon is waiting on your surgery. I hope the leg swelling goes down. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • BackToWorkBBackToWork Owego, NY (Upstate NY, Tioga Cty)Posts: 29
    I too have the Ted Socks and I'm taking breaks between working on the computer... (researching... playing...)... putting my feet up a lot... i've got one of those bike contraptions but I don't think it would be a good idea right now...

    Was your Edema due to the meds? ...or what?

    I'm seeing a Doc... or sorts... Nurse Practitioner or something like that... at the VA Clinic... they have just done a bunch of tests... Echocardiogram..., Ultra-Sound Abdominal... Reflex X-Rays...

    Oh... by the way, I have high blood pressure coinciding with the Edema... Edema goes away... HBP goes away... no results yet on the tests/exams but... blood looks good though... I'm on Lasix and Potassium

    Hope your having a painless day!

    Ps. Infrared Platinum heating pad??? ...I don't know what that is just yet... but I gotta get me one!
  • I had all the works checking the heart and x-rays and all my Dr. said is could be the meds or disc related. Comes down to eliminating those meds and try others to check. Are you able to walk? I would try to walk as much as you can with a walker or cane although it's brutal -21c wind chill here not sure where you are? The Infrared platinum heating pad my 1st PM Dr. wrote a script and I got the pad from a special pharmacy and paid no tax. I hear it can be used with hardware but not sure about a SCS. What B/P med are you on? I had to take Diovan for a short 5 weeks due to stress or steroids (ESIs) Back to normal. Hope you get better. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • BackToWorkBBackToWork Owego, NY (Upstate NY, Tioga Cty)Posts: 29
    Charry,

    I can't stand or walk for more than a few minutes without my right leg especially getting very annoyed about it.

    I have the walker, which helps a lot, maybe something about leaning into it and rolling along forward... I call it the living room express. I have the cane... I also have the brutal cold with wind chill... but not as brutal as yours (-21?!?!).

    I mentioned the injury/trauma to the disc/area thing to the doc and he didn't agree at all... practically laughed it off... but I thought what with all the crushing and inflaming going on around there that there would/should be some pressure on blood vessels, arteries and such to cut off circulation.

    I'm going to look into getting the Heating Pad from the VA... if they have it they'll send it to me... they gave me the walker and a stool for the shower.

    I'm not on any BP meds. I've never had any BP issues. I'm going to ask about the BP meds and Diovan though. Thanks for the lead/tip. I've had 3 more blood workups since then... (November 9th, January 1st at the ER, and just last week)... all good.

    I've never had any of this til last mid October when the whole thing started. Last June my pdoc said I had the blood of a twenty year old. I moved in September... I was like a machine... always been that way... most of my life with very physical, active jobs and personal activities... very proud of how my body has performed and put up with the abuse I put it through.

    Now 47, I'm not upset about anything... I just feel I'm due and I have to get things fixed, etc... I have a good head about it all and I'm doing all the right things about getting things done... it's been a helluva project... the VA is a clunky machine to work with... but once you grease up the gears and get all the gunk out of the works... it eventually gets going.

    Thanks So Much for your responses... it's great info... and comforting support...
  • I am having an awful time with my legs swelling and it is due to the pain meds I am on. I stop taking my pain meds the swelling goes away. Fluid pills do very little good.
    I sleep with my legs elevated and that helps a bit. I do not know if you could do this but I fold up blankets(3 of them)amd arrange them so my legs are supported from my hips down and elevated higher than my head. This helps. Sitting at the computer at long stretches makes it worse so I do not sit here very long. A recliner would be perfect but I do not have one so must use a foot stool with a pillow on it to keep my legs up. My Doctor knows I am having a real problem with my legs swelling but will not change my pain meds.
    I have savage pain in my feet and legs so going off my pain meds for a few days is agony but I must just to get the swelling down. My legs swell so bad I fear they will split.
    If you can do it try going off your pain meds a few days to see if the swelling goes down. If so talk to your Doctor about changing your meds. That may be what is needed.
    Best of luck to you.
    Cheers :H
    Patsy W
advertisement
Sign In or Register to comment.